MAUDE Adverse Event Report: STRYKER GMBH SLIDJNG CORE, UHMPWE,8MM; PROSTHESIS, KNEE, FEMOROTIBIAL, UNICOMPARTMENTAL, SEMI-CONSTRAINED, METAL/POLYME

STRYKER GMBH SLIDJNG CORE, UHMPWE,8MM; PROSTHESIS, KNEE, FEMOROTIBIAL, UNICOMPARTMENTAL, SEMI-CONSTRAINED, METAL/POLYME
Model Number 400-142F
Health Effect - Clinical Codes Pain (1994); Swelling (2091)
Date of Event 03/05/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
Patient presented with pain and swelling.On x-ray the mobile bearing was displaced.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event that slidjng core, uhmpwe,8mm was alleged of 'fusion' could not be confirmed, since no x-ray showing the fusion of the bones was returned for evaluation.The device inspection revealed the following: the sliding component was returned and a visual inspection shows residues of soft tissues and blood on the device.Overall, the device is heavily damaged: the pe surrounding the groove of the mobile bearing is very deformed, as well as the pe on one of the corners of the device.The deformation level on the returned piece is as if the plastic "melted".On one of the longer sides of the mobile bearing, the plastic layer deformed/disappeared to the point of having the x-ray wire show clearly.For this case, since some radiographs of the implanted patient were returned, the medical opinion of stryker's medical expert was requested.Their statement is the following: " [.] the radiographs show that there is a complete collapse of the talar dome with massive subsidence of the talar component into the talus.This resulted in a malalignment of the poly between the talar and tibial component resulting of major wear of the poly over the period 2014-18.The failure is related to the initial subsidence.[.]" a review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the investigation report will be updated.

Brand Name
SLIDJNG CORE, UHMPWE,8MM
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, UNICOMPARTMENTAL, SEMI-CONSTRAINED, METAL/POLYME
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key7379608
Report Number0008031020-2018-00245
Device Sequence Number18864061
Product Code NTG
UDI-Device Identifier00886385026947
UDI-Public(01)00886385026947
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
P050050
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date06/30/2016
Device Model Number400-142F
Device Catalogue Number400142F
Device Lot Number1412130
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2018
Initial Date Received by Manufacturer 03/05/2018
Supplement Date Received by Manufacturer09/12/2018
Initial Report FDA Received Date03/28/2018
Supplement Report FDA Received Date10/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR